Alert archive / South Carolina / Special Marine Warnings in 2004
Special Marine Warning 21, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at May 2, 2004, 6:42 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2004, 6:42 PM EDT (22:42 UTC)
- Expired
- May 2, 2004, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at May 2, 2:15 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 2, 2:15 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT SUN MAY 2 2004
.UPDATE FOR SEVERE THUNDERSTORM WATCH 148 FOR THE REST OF THE CWA
THROUGH 02Z...10 PM.
&&
.PUBLIC...COLD FRONT PROGRESSING NICELY ACROSS GA THIS AFTERNOON.
VERY MOIST...DYNAMIC AND UNSTABLE ATMOS AHEAD OF THE FRONT...WITH
SEVERE WEATHER CONTINUING TO BE A POSSIBILITY. MAIN THREAT WILL
CONTINUE TO BE HEAVY RAIN AND STRONG WINDS. FREEZING LEVELS ARE
RATHER HIGH...WHICH SHOULD LIMIT THE THREAT OF LARGE HAIL SOMEWHAT.
THEN AS THE FRONT MOVES THROUGH THE AREA OVERNIGHT...WILL CONTINUE
CATEGORICAL POPS SINCE SYSTEM IS SO MOIST AND DYNAMIC. FRONT SHOULD
CLEAR THE AREA BY LATE TOMORROW MORNING...AND OUT OF THE MARINE AREA
BY THE AFTERNOON. HIGH PRESSURE WILL BUILD IN FROM THE NORTH WITH
MUCH COOLER AND DRIER AIR FILTERING IN FROM THE NORTH. THANKFULLY
THERE HAS BEEN LITTLE CHANGE IN THE EXTENDED MODELS...SO NO MAJOR
CHANGES NEEDED TO BE MADE. RIDGING THROUGH THE MID-LEVELS OF THE
ATMOS WILL KEEP A SFC HIGH NEARBY...WITH GRADUAL INCREASING IN TEMPS
AND SEA BREEZE ACTIVITY.
&&
.MARINE...FRONT WILL MOVE THROUGH TOMORROW...WITH 15KT WINDS
EXPECTED TO CONTINUE BEHIND THE FRONT THROUGH TUESDAY NIGHT. THIS
WILL KEEP SEAS AT SCEC THROUGH TOMORROW EVENING FOR THE NEARSHORE
WATERS. SEAS SHOULD FINALLY QUIET ACROSS THE ENTIRE COASTAL WATERS
AS HIGH PRESSURE BUILDS IN BY TUESDAY EVENING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SMALL CRAFT ADVISORY AMZ374.
SEVERE THUNDERSTORM WATCH 146 GAZ087-088-099-100-114-115.
SEVERE THUNDERSTORM WATCH 148 GAZ101-116>119-137>141.
SC...SMALL CRAFT ADVISORY AMZ330-350.
SEVERE THUNDERSTORM WATCH 146 SCZ040.
SEVERE THUNDERSTORM WATCH 148 SCZ042>045-047>051
&&
JRHazardous weather outlook, May 2, 5:00 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT SUN MAY 2 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042> 045-047>051-021100- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 500 AM EDT SUN MAY 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE ATMOSPHERE IS EXPECTED TO BECOME UNSTABLE DURING THIS TIME PERIOD AS A COLD FRONT APPROACHES FROM THE WEST. IN ADDITION...AN UPPER LEVEL DISTURBANCE IS ALSO EXPECTED TO ENHANCE STORMS LATER TODAY. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .THUNDERSTORMS...POSSIBLE STRONG THUNDERSTORMS WILL BE EXITING THE COAST MONDAY MORNING. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT. 24
In the hours before
Local storm report, May 2, 5:41 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT SUN MAY 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BLOOMINGDALE 32.13N 81.30W
05/02/2004 CHATHAM GA EMERGENCY MNGR
TREE DOWN ON HOUSE ALONG HICKORY DR.
&&
JPCSpecial weather statement, May 2, 5:49 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 549 PM EDT SUN MAY 2 2004 GAZ116>119-022215- COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM- 549 PM EDT SUN MAY 2 2004 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 615 PM EDT... AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM GRUBBS TO 4 MILES SOUTHWEST OF PORT ROYAL...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF RICHMOND HILL TO 6 MILES SOUTH OF RICHMOND HILL...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILLIAMS...RICHMOND HILL...RABBIT HILL...SAVANNAH...PORT ROYAL... POOLER...GRUBBS AND GARDEN CITY THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PM
Special weather statement, May 2, 5:53 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 553 PM EDT SUN MAY 2 2004 SCZ042-022230- HAMPTON- 553 PM EDT SUN MAY 2 2004 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 630 PM EDT... AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER EARLY BRANCH...OR ABOUT 7 MILES NORTHWEST OF YEMASSEE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND FECHTIG...EARLY BRANCH...CUMMINGS...MCPHERSONVILLE...DAVIDSON AND BARKERVILLE THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, May 2, 6:09 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 609 PM EDT SUN MAY 2 2004 SCZ045-022245- BERKELEY- 609 PM EDT SUN MAY 2 2004 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY INCLUDING LAKE MOULTRIE THROUGH 645 PM EDT... AT 609 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SANDRIDGE...OR ABOUT 16 MILES EAST OF SAINT GEORGE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LAKE MOULTRIE...SPRING HILL...SANDRIDGE...EBENEZER...HUSSERTOWN...BLACK CREEK... MOOREFIELD...PRIOLEAU...CHICORA...CROSS THROUGH 645 PM EDT. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
Special weather statement, May 2, 6:37 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 637 PM EDT SUN MAY 2 2004 SCZ048-051-022315- BEAUFORT-COASTAL JASPER- 637 PM EDT SUN MAY 2 2004 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 715 PM EDT... AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ACROSS WESTERN BEAUFORT COUNTY...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHELDON...BEAUFORT...RIVERDALE...MYRTLE ISLAND...GARDENS CORNER...DAUFUSKIE ISLAND...COOSAW...CHELSEA...BRIGHTON BEACH...BLUFFTON AND LAUREL BAY THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, May 2, 6:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EDT SUN MAY 2 2004 SCZ045-022345- BERKELEY- 642 PM EDT SUN MAY 2 2004 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...INCLUDING LAKE MOULTRIE THROUGH 745 PM EDT... AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SAINT STEPHEN TO 15 MILES WEST OF MONCKS CORNER TO 5 MILES NORTH OF SUMMERVILLE...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SANGAREE...PINEVILLE...JUDGE TOWN...DRIGGERSTOWN...OAKATEE...MOUNT HOLLY...GROVE HALL...HUGER...GROOMVILLE...CARNES CROSSROAD...MONCKS CORNER AND WHITESVILLE THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PM
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:19 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 26 min |
| May 2, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 37 min |
| May 2, 4:54 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 51 min |
| May 2, 5:13 PM EDT | Tornado Warning | CHS | Colleton | 32 min |
| May 2, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 57 min |
| May 2, 5:40 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 50 min |
| May 2, 5:49 PM EDT | Special Marine Warning | CHS | 86 min | |
| May 2, 6:18 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 42 min |
| May 2, 6:30 PM EDT | Special Marine Warning | CHS | 3 hr | |
| May 2, 6:32 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 58 min |
| May 2, 6:47 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 58 min |
| May 2, 7:16 PM EDT | Special Marine Warning | CHS | 119 min | |
| May 2, 7:30 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 90 min |
| May 2, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins | 30 min |
| May 2, 4:05 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 25 min |
| May 2, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 49 min |
| May 2, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 46 min |
| May 2, 4:26 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 34 min |
| May 2, 4:50 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 40 min |
| May 2, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 16 min |
| May 2, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 33 min |
| May 2, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 43 min |
| May 2, 6:10 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 20 min |
Nearby
Special Marine Warnings in South Carolina, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.